[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Insulin absorption problems

Hello there, I'm a 22 yr. old male DX'd in 1980...I have switched to
Humalog insulin in June 1999 (pen device) and have been using the
Disetronic H-Tron pump since June 2000. I used to give my injections with
the pen (and syringe before from 1989-1999) in my stomach. When I first
started using the pump, the trainer told me to use my stomach as infusion
sites. The first 3 weeks were fine, great BG's everything. Afterwards
however, it seems that my insulin is not absorbing in my stomach anymore.
When I insert into a site, I find that the insulin is not working at all
(very high sugars for no explained reason). When this happens, I quickly
use my pen and inject (Humalog) into my thighs and this brings my sugars
down. However after 4 or 5 days, when I go back on the pump, the insulin
is being absorbed....Does anyone have any possible explanations for this
other than my stomach being an inconsistent infusion site?

My trainer has told me that my technique with the pump is fine, and the
pump isn't giving me any warning signs either, the insulin in the pump is
going in my body, but not absorbing properly (sugars quickly sky-rocket to
23-24 (414-432) for no explicable reason.

I know that it is not my bolus or basal rate that is the problem because
when I use the stomach as an infusion site after the 4 or 5 days, the
sugars are completely stable. The bolus is also correct because I bolus
the same with the pen and the sugars are stable. 

Has anyone had the same experience or know of any possible solutions?

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml